Banner - Hide this banner





Author Topic: Cortisone shot complications  (Read 1517 times)

0 Members and 1 Guest are viewing this topic.

Offline Treathouse

  • Regular Poster
  • ***
  • Posts: 65
  • Liked: 0
  • User's Text
Cortisone shot complications
« on: June 11, 2006, 01:54:16 AM »
I had my first cortisone shot today.  They told me to not over do it - just my normal stuff.  But, most important was to move the joint around so that it would not get stiff.  I followed their directions, but almost immediatly after the shot I notcied some swelling - more than the normal swelling for me.  I asked the therapist about it and he said that it was probably just the fluid that they shot in my knee and that once it was absorbed the swelling would disappear.  Well, he was wrong.  It looks like my knee did after my scopes.  The swelling has gotten so bad that my range of motion has decreased.  I have elevated it and iced it, nothing has helped.  I had to beg my mom for some vicoden to help with the dicomfort because tylenol is like popping candy.  Has anyone has this type of problem?  If so, how long til the swelling went away for you?  Did you have trouble with range or walking?  I am concerned about it, maybe needlessly.  I called the after hours number, but have not received a call back!  Thanks for the info in advance

Lisa

By the way, he said that he is treating me for patella femoral syndrome.  Anyone know what that means.  I figured, it was just a name just so the insurance would pay the claim  haha
1987-scope partial medial meniscectomy and plica  1991 scope medial meniscus (recurrent tear)  2000 Reconstruction anteromedial rotatory instability for recurrent meniscal tear. 2004 scope partial medial meniscectomy and now another debridement with possible LR 1/23/07

Offline Jaci

  • SuperKNEEgeek
  • *****
  • *
  • *
  • *
  • *
  • Posts: 1615
  • Liked: 5
  • User's Text
Re: Cortisone shot complications
« Reply #1 on: June 11, 2006, 02:19:19 AM »
Hello Lisa,

I've been through a number of cortisone injections and had similar reactions. The swelling and pain generally cleared up in a couple days. I've found ice and elevating to be particularly helpful. Swelling can inhibit joint motion so it's not unusual to have a reduction in ROM when your knee is swollen. Chances are what you're experiencing will clear up in a couple days, but if the swelling or pain seems excessive or the symptoms persist, you should contact your doctor.

I don't have patella-femoral syndrome, but there is a section on it down further on the board.

Hope you feel better soon.

Take care.

Jaci
10/03 Twist injury
12/03 Menisectomy- tears ACL, MCL, & LCL missed by OS
Arthrofibrosis ROM 38-68
3/04- 4/08 Multiple scar tissue procedures:
6 scopes w/LOA, AIR, LR, chondroplasty, synovectomy, bone spur & plica removal
3 insufflations, many injections
Chronic AF, patella infera, IPCS

Offline stgiles16

  • SuperKNEEgeek
  • *****
  • Posts: 2326
  • Liked: 0
    • My photo album
Re: Cortisone shot complications
« Reply #2 on: June 11, 2006, 03:02:32 AM »
I have only had one cortisone shot and dont ever want another one. My knee swelled ALOT and was incredibly painful afterwards. I never got the relief that so many seem to have after their shots. I was not allergic to it, it just did not help me. My knee hurt very badly for 2-3 days afterwards (to the point that I pulled out my crutches). The pain eventually went away as did the swelling but I did not see any benefits from the shot.

sorry, I dont know anything about patella femoral syndrome. I am sure that there are plenty of people on here that can help you.
good luck
missy
2 ligament recons right ankle
2 arthroscopic,
5 open knee procedures
2 Plica removals
bone spur removal
2 microfractures
4 debridements
2 open LOAs all on left knee
Arthritis,both knees, ankles, shoulders, elbows, hands,spine
Fibromyalgia
Arthrofibrosis
LOA & PKR 2/15/06
RA
in pain mgmt
TKR JAN 2012

Offline lgeorge106

  • Regular Poster
  • ***
  • Posts: 82
  • Liked: 0
Re: Cortisone shot complications
« Reply #3 on: June 12, 2006, 12:51:13 PM »
Lisa,
Same thing happened to me.  Mine was because I was allergic to it.  OS told me later that I should have taken some benadryl.  Shot did nothing for me (except make me pass out at the desk when leaving the office).  No more cortisone shots for me!

Lisa


1984 - L knee scope
1985 - L knee LR
12/15/2005 - R knee LR
03/14/2006 - R knee chondropasty and synovectomy















support